Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: NEED HELP PLEASE QUICK DRUGS!!! lovemypitbulls

Posted by Chairman_MAO on March 2, 2006, at 18:15:21

In reply to NEED HELP PLEASE QUICK DRUGS!!!, posted by lovemypitbulls on March 2, 2006, at 0:13:20

1) You need to see a psychotherapist who is well versed in dealing with body dysmorphic disorder. I suspect that you may be in denial about how serious a problem you have with your body image/weight. You say that you are apprehensive to start medications due to weight gain, yet you seem to throw caution to the wind and ingest anything at all if there is a possibility that you would lose weight. I do not wish to sound mean, but like Scott I am concerned and frankly disturbed. Your post reminds me of my attitude toward drugs during the darkest days of my illness and intensive drug abuse; this is likely in part why I find your posting so disturbing.

What good is being thin if you are paralyzed by delusions, or worse, dead? I am 6'2" and weigh about 180 (when I am well and exercise I often weigh up to 200lbs). When I left college to be hospitalized, I weighed 143lbs and thought I looked fantastic.

It is likely that the xanax is mostly serving to further your self-deception. Please see a therapist! I am of the opinion that you should NOT see one that subscribes to 12-step pseudomedio-religious, umm, "theories", but do whatever works for you.

Furthermore, a majority of psych patients have no need to be on more than three drugs at once. There is no way given the fact that you have not been taking the medications that your prescriptions will help you in any way. Have someone you trust take them all away from you and administer you the xanax as prescribed, throw them out, or the like.

Also:

1) If you have severe anxiety issues, you should avoid wellbutrin altogether, even with benzodiazepines. And the starting dose is 150mg for at least four days before going up to 150mg twice daily. Many doctors wait weeks.
2) Topamax is a potent anticonvulsant with a complex pharmacology and many untoward potential effects. Frankly, I think using it for weight loss is crazy and the physicians that do so--unless its a third-line treatment or happens to be a good choice for other therapeutic purposes--should be stripped of their licenses. Do you drive? If so, have you thought about the possibility that you could easily die behind the wheel doing this? The other poster was right; 50mg is the absolute highest starting dose. Many people cannot tolerate 25mg. IMHO, you might as well say that it causes weight loss because it prevents you from remembering where the food is!
3) In most cases, weight gain from psych meds can be managed so that it does not render the patient significantly overweight let alone obese. I would have gained a lot of weight on Nardil, but since I was so well I went to the gym and--despite gaining some fat regardless--loved how I looked (and was a lot more muscular).
4) Have you thought about drug-drug interactions? These things can be dangerous. I predict that if you do not stop all meds except the xanax and continue on the path you are going, you will end up in the emergency room INVOLUNTARILY. Please, trust me. I have done many foolish things in my past like this. You are not alone, and do not be ashamed.

5) **** YOUR DOCTOR IS INCOMPETENT ***** I must say this. I know it sounds presumptuous but I will stick by this. I said it before, and I am so aghast at your med regimen I will say it again: there are few people in the world who need to be on that many medications. What are they each for?
Bipolar depression with panic disorder and OCD still should only require at max FOUR medications.
Depakote + topamax + seroquel _AND_ xanax? Two antidepressants THAT INTERACT WITH EACH OTHER PHARMACOKINETICALLY even though you are BIPOLAR and EXTREMELY ANXIOUS? This is CRAZY! Depakote is very rough on the liver. If you actually took all of these medications I suspect you would become very ill. Does your doctor actually speak to you?

You could probably do well on a high-dose SSRI, a solid dose of Klonopin, and lamotrigine. If weight becomes an issue, d-amphetamine or methamphetamine could be cautiously added, as those often help OCD. Ritalin (and cocaine) DO NOT. In the worst case, you could try an MAOI or add an antipsychotic. Morphine (and other opioids) are also extremely effective for OCD; buprenorphine is probably a good mood stabilizer for a lot of people.

At any rate, what you are doing now is not working. I will stop now but please be well and do not kill yourself.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Chairman_MAO thread:614874
URL: http://www.dr-bob.org/babble/20060227/msgs/615075.html